MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight, ethnicity, race- unknown.No similar complaint type events reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2 mm tmicl13.2 implantable collamer lens, -7.0/+3.0/088 (sphere/cylinder/axis) into the patient's eye on (b)(6) 2019.The surgeon reports the lens "wouldn't lay flat-looked like there was a fold in it." intraoperatively, the surgeon removed the lens and successfully implanted a back-up lens.After the initial lens was removed, nothing obvious was noted on the lens.
 
Additional Manufacturer Narrative
"phakic intraocular lens, product code: mta" should be corrected to "phakic toric intraocular lens, product code: qcb" in the initial mdr.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: surgery occurred in the left (os) eye.Device evaluation: the lens was returned in liquid, in a lens vial.Visual inspection found that the haptic was torn.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8795473
Report Number2023826-2019-01231
Device Sequence Number1978551
Product Code MTA
UDI-Device Identifier00841542108638
UDI-Public00841542108638
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/23/2019
09/25/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/07/2019
09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR